MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC CVC SET: 3-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Catalog Number CV-12703
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire assembly, an 18ga introducer needle, and the product lidstock for analysis.The guide wire was within the advancer and advanced through the needle.Signs of use in the form of biological material were observed on and within the returned components.Initial visual analysis revealed a kink on the distal j-bend of the guide wire.During functioning testing, visual analysis revealed another kink in the guide wire at the location of the needle bevel and an excess of biological material in the form of dried blood around the portion of the guide wire that was inside the introducer needle.Microscopic examination confirmed the damage.Both welds appeared full and spherical.No other defects or anomalies were observed with the introducer needle.The kinks in the guide wire measured 6 mm and 20 mm from the distal tip.The guide wire length measured 457 mm, which is within the specification limits of 450-458 mm per guide wire product drawing.The guide wire outer diameter measured 0.798 mm, which is within the specification limits of 0.788-0.826 mm per guide wire product drawing.The needle cannula outer diameter measured 0.0495", which is within the specification limits of 0.0495"-0.0505" per needle cannula product drawing.The inner diameter of the needle cannula measured 0.041", which is within the specification limits of 0.041"-0.043" per cannula product drawing.The guide wire was removed from the introducer needle, and excess biological material was observed on the guide wire portions that were within the introducer needle.The guide wire and introducer needle were functionally tested per the product instructions-for-use (ifu).The ifu provided with this kit instructs the user, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the returned guide wire was advanced through the returned introducer needle.Significant resistance was encountered due to a build-up of biological material, and the guide wire was not able to advance through.The guide wire was advanced through a lab inventory 18ga introducer needle and the undamaged portions passed through with little to no resistance.A manual tug test confirmed that both the distal and proximal welds were intact.A device history record review was performed, and no relevant manufacturing issues were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the report of a guide wire/needle resistance with a kinked guide wire was confirmed through complaint investigation of the returned sample.Visual and functional analysis revealed that the guide wire met resistance due to a build-up of biological material inside the cannula of the needle.The guide wire met all relevant dimensional and functional requirements.The introducer needle met all relevant dimensional requirements.A device history record review did not identify any manufacturing related issues.Based on these circumstances and the customer description, unintentional use error along with needle blockage due to biological material likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: during central venous line insertion, when introducing the guidewire through the introducer needle with about 1/3 of the length inserted, doctor found it hard for the guidewire to further advance.The doctor then tried to remove the guidewire via the introducing needle, but the guidewire was stuck and could not be removed.Finally, the guidewire and the introducer needle was removed from the patient together.Another set was opened and second attempt was performed.The second attempt was successful.

Brand Name
CVC SET: 3-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
elaine cully
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19275648
Report Number3006425876-2024-00523
Device Sequence Number6320695
Product Code DQY
UDI-Device Identifier10801902105223
UDI-Public10801902105223
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCV-12703
Device Lot Number71F23B0377
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Initial Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.
Patient SexUnknown